Alert archive / North Carolina / Special Weather Statements in 2011
Special Weather Statement, NWS Wilmington, NC
NWS Wilmington, NC issued this special weather statement at Jun 21, 2011, 9:45 PM EDT for Robeson County, North Carolina. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 21, 2011, 9:45 PM EDT (01:45 UTC)
- Expired
- Jun 21, 2011, 10:45 PM EDT
- In force
- 60 min
- Issued by
- NWS Wilmington, NC
County Robeson County, NC
The radar
The Raleigh/Durham radar (KRAX), 113 km from the middle of the area, began a volume at 01:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 1.8 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1052 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 2000 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
132
WWUS82 KILM 220145
SPSILM
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
945 PM EDT TUE JUN 21 2011
NCZ087-220245-
ROBESON-
945 PM EDT TUE JUN 21 2011
...STRONG THUNDERSTORM WINDS REACHING INTO NORTHERN ROBESON COUNTY...
AT 943 PM EDT...A STRONG THUNDERSTORM WAS...3 MILES WEST OF
WAKULLA...OR 6 MILES NORTH OF RED SPRINGS...MOVING NORTHEAST AT 15
MPH.
ALTHOUGH THE STRONGEST PART OF THIS SEVERE THUNDERSTORM IS IN HOKE
COUNTY IT APPEARS THAT STRONG WIND GUSTS TO 40 MPH MAY BE
PROPAGATING TO THE SOUTH INTO EXTREME NORTHERN ROBESON COUNTY.
THIS GUST OF WIND IS ALSO EXPECTED TO DEVELOP SOME HEAVY RAINFALL
AND POSSIBLE STRONG TO SEVERE STORMS IN THE SAME REGION.
COMMUNITIES IN THE PATH OF THESE WINDS ARE RED SPRINGS...ALMA...
MAXTON...REX...SEVEN BRIDGES...SHANNON...WAKULLA...LUMBER BRIDGE...
PARKTON AND RENNERT.
STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS FOR FURTHER DETAILS OR
UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WEATHER.GOV/ILM.
LAT...LON 3492 7897 3489 7892 3485 7891 3461 7944
3463 7947 3477 7934 3482 7936 3484 7935
3484 7919 3496 7904
$$
MBBWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this special weather statement went out at Jun 21, 8:10 PM EDT, 1 hour 35 minutes earlier.
Area forecast discussion, Jun 21, 8:10 PM EDT, 1 hour 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON NC 810 PM EDT TUE JUN 21 2011 .SYNOPSIS... HOT AND DRY CONDITIONS WILL CONTINUE THROUGH MID WEEK AS HIGH PRESSURE DOMINATES THE SOUTHEAST. THE CHANCES OF SHOWERS AND THUNDERSTORMS WILL INCREASE LATE THIS WEEK AS A COLD FRONT MOVES ACROSS THE TENNESSEE VALLEY. && .NEAR TERM /THROUGH WEDNESDAY/... AS OF 2:30 PM TUESDAY...ISOLATED SEA BREEZE RELATED CONVECTION POPPING UP IN HORRY...GEORGETOWN AND COLUMBUS COUNTIES. RECENT PASSAGE OF WEAK COLD FRONT MAY HAVE HELP WEAKEN OR MIX OUT THE STRONG CONVECTIVE CAP THAT HAD BEEN IN PLACE FOR THE PAST SEVERAL DAYS. THE SEA BREEZE FRONT AND INTENSE SURFACE HEATING OVER THESE COUNTIES WERE THEN ABLE TO COMBINE FOR ISOLATED CONVECTION TO DEVELOP. TEMPERATURES WELL IN THE 90S OVER OUR INLAND AREAS...A TAD COOLER THAN YESTERDAY DUE TO COLD FROPA. COASTAL REGIONS SHOWING A MUCH GREATER TEMPERATURE DIFFERENTIAL FROM YESTERDAYS RECORD HIGHS DUE TO ONSHORE FLOW. WILL MAINTAIN THE HEAT ADVISORY OVER MOST OF OUR SC COUNTIES UNTIL 8 PM WITH HEAT INDEX VALUES REACHING UP AROUND 105 DEGREES IN PLACES. FORECAST CHALLENGE WILL BE CONVECTION POTENTIAL FOR THE OVERNIGHT HOURS. NAM BULLISH ON POPS WITH A STRONG SHORT WAVE MOVING ACROSS THE CWA OVERNIGHT...WHILE OTHER GUIDANCE KEEPS US DRY. GFS ALSO DEPICTS THIS SHORT WAVE MOVING ACROSS THE TOP OF A STRONG H/5 RIDGE...BUT DOES NOT GENERATE POPS. THIS SEEMS MORE REASONABLE CONSIDERING RECENT HISTORY WITH THE NAM AND THE FACT THAT WE ARE IN A SEVERE DROUGHT. WILL THEREFORE OPT TO CONTINUE A DRY FORECAST FOR THE OVERNIGHT PERIOD. PRESENT CONVECTIVE ACTIVITY ENTIRELY DIURNALLY DRIVEN...SO EXPECT THIS ACTIVITY TO FADE WITH THE SUNSET. GUIDANCE IN GOOD ACCORD WITH TEMPERATURES OVERNIGHT...MID 70S MOST LOCATIONS AND UPPER 70S AT THE BEACHES. THIS IS ABOUT 5 TO 10 DEGREES ABOVE NORMAL. && .SHORT TERM /WEDNESDAY NIGHT THROUGH THURSDAY NIGHT/... AS OF 2:30 PM TUESDAY...LOW CONFIDENCE REMAINS THE NAME OF THE GAME FOR THE SHORT TERM FORECAST AS THE MID LEVEL PATTERN WILL FEATURE A RIDGE ACROSS THE GULF OF MEXICO AND CUTOFF LOW PRESSURE ACROSS THE GREAT LAKES. 500MB HEIGHTS FALL EVER SO SLIGHTLY THROUGH THE PERIOD AND MOISTURE PROFILES INCREASE...JUST OVER TWO INCHES FOR PRECIPITABLE WATERS VIA THE GFS. THIS MAY BE A RESULT OF FEEDBACK HOWEVER AS ANY NUMBER OF SHORTWAVES/OUTFLOW BOUNDARIES...THIS TIME FROM THE WEST/SOUTHWEST...INSTEAD OF THE NORTHWEST AS WE HAVE SEEN THE PAST FEW DAYS...MOVE ACROSS. ITS CERTAINLY INTERESTING THE NAM IS THE WETTER OF THE TWO WHEN COMPARED TO THE GFS. THE BEST I CAN DO FOR NOW IS TREND IN THE GENERAL DIRECTION WHICH MEANS SEA BREEZE/INFLECTION POINT CONVECTION WEDNESDAY WITH SLIGHT CHANCE POPS ALL AREAS OVERNIGHT WEDNESDAY AND THURSDAY. THE SEA BREEZE SHOULD MODIFY TEMPERATURES ONCE AGAIN ALONG THE COAST WEDNESDAY AND THE HOPE OF AN INCREASE IN MOISTURE THURSDAY MODIFYING READINGS THURSDAY. && .LONG TERM /FRIDAY THROUGH TUESDAY/... AS OF 2:30 PM TUESDAY...PERSISTENT S-SW FLOW AROUND BERMUDA HIGH THROUGH MOST OF THE PERIOD IN A WARM SUMMER-LIKE PATTERN. WINDS WILL BE STRONGER AT TIMES AS PIEDMONT TROUGH BECOMES MORE PRONOUNCED IN THE AFTERNOON INTO THE EVENING...ESPECIALLY EARLY ON IN THE PERIOD. THE MID TO UPPER RIDGE WILL GET PUSHED OFF SHORE BY FRI AS A LONGER WAVE TROUGH SETS UP RESIDENCE OVER THE OHIO VALLEY AND THEN GRADUALLY LIFTS OFF TO THE NORTHEAST THROUGH THE PERIOD. OVERALL WILL SEE PERSISTENT DEEP SW FLOW. PCP WATER VALUES WILL BE SLIGHTLY LOWER ON FRI WITH A DIMINISHED CHC OF PCP EXPECTED BUT VALUES WILL BE UP NEAR 2 INCHES THROUGH THE REMAINDER OF THE PERIOD. WILL INCLUDE A GENERAL CHC OF SHWRS/TSTMS EACH DAY EXPECTED MAINLY IN THE AFTERNOON THROUGH EVENING HOURS. FOCUS FOR CONVECTION WILL BE ALONG SEA BREEZE BOUNDARY EACH AFTERNOON AND INLAND ALONG THE PIEDMONT TROUGH. STEERING FLOW SHOULD MAINTAIN A GENERAL SW DIRECTION SO ANY CLOUDS...SHWRS OR TSTMS THAT DEVELOP SHOULD MOVE OFF TO THE NORTHEAST. AS FOR TEMPS...850 TEMPS WHICH WERE UP NEAR 20-21C WILL DROP BY SAT MORNING REMAINING AROUND 16-17C THROUGH THE WEEKEND INTO EARLY NEXT WEEK. THEREFORE EXPECT TEMPS TO BE DOWN CLOSER TO NORMAL BUT STILL REMAINING SLIGHTLY ABOVE...ESPECIALLY OVERNIGHT AS AIR MASS REMAINS VERY MOIST. && .AVIATION /00Z WEDNESDAY THROUGH SUNDAY/... AS OF 00Z...HIGH CONFIDENCE THAT VFR CONDITIONS WILL PREVAIL THROUGH THE REMAINDER OF THE VALID PERIOD...WITH THE EXCEPTION OF MVFR/IFR RESTRICTIONS LATE THIS EVENING INTO EARLY MORNING. WITH THE COMBINATION OF HIGH DEWPOINTS/LLVL MOISTURE AND WINDS...AN AREA OF HZ/BR/LLVL STRATUS HAS DEVELOPED...CAUSING IFR CIG/VSBY RESTRICTIONS AT KCRE...AND MVFR RESTRICTIONS AT KMYR. EXPECT IFR RESTRICTION AT KCRE TO LIFT UP TO MVFR WITHIN THE NEXT FEW HOURS. AS OF RIGHT NOW...UNCERTAINTY PERTAINING TO PERSISTENCE OF CONDITIONS...BUT HAVE INCLUDED THESE MVFR VSBY RESTRICTIONS TO CONTINUE AT THE COASTAL SITES THROUGH EARLY MORNING. LOW CONFIDENCE AS TO WHETHER MVFR CIG RESTRICTIONS WILL ALSO DEVELOP...THUS HAVE NOT INCLUDED IN TAF. WILL CONTINUE TO MONITOR SITUATION AND UPDATE AS NEEDED. CURRENT SOUNDINGS/TIME-HEIGHTS SUGGEST THAT THIS LLVL STRATUS CLOUD LAYER COULD FILTRATE INTO THE INLAND TERMINALS. CONFIDENCE IS LOW ON TIMING/ACTUALITY OF EVENT...SO HAVE NOT INCLUDED ANY RESTRICTIONS ATTM. BY WEDNESDAY MORNING...EXPECT CONDITIONS TO IMPROVE TO VFR...THOUGH AREAS OF SMOKE MAY BE VISIBLE DUE TO PENDER COUNTY WILDFIRE. FOR WEDNESDAY AFTERNOON...SEA BREEZE WILL SET UP...AND CANNOT RULE OUT AN ISOLATED SHRA/TSRA. GENERAL SOUTH/SOUTHWEST FLOW WILL CONTINUE WITH WINDS OVERNIGHT INTO THE EARLY MORNING HOURS ROUGHLY 5-8KTS. WINDS WILL THEN INCREASE UP AROUND 8-10KTS...WITH SEABREEZE SETTING UP BY MID TO LATE AFTERNOON. EXPECT POSSIBLE GUSTS OF 15KTS. EXTENDED OUTLOOK...ISOLATED/SCATTERED SHOWERS AND THUNDERSTORMS POSSIBLE THROUGH THE REMAINDER OF THE PERIOD. && .MARINE... NEAR TERM /THROUGH TONIGHT/... AS OF 2:30 PM TUESDAY...BERMUDA HIGH WILL BUILD BACK WEST OVER THE COASTAL WATERS IN THE WAKE OF THE RECENT WEAK COLD FRONTAL PASSAGE. WINDS WILL GRADUALLY VEER TO THE SOUTH THIS AFTERNOON THEN SW THIS EVENING WHILE STRENGTHENING A BIT TO 10 TO 15 KTS. SEAS WILL BUILD BY ABOUT A FOOT TO 3 TO 4 FT BY AROUND MIDNIGHT. SHORT TERM /WEDNESDAY THROUGH THURSDAY/... AS OF 2:30 PM TUESDAY...MODEST TO OCCASIONALLY STRONG SOUTHWEST FLOW WITH WILL CONTINUE ACROSS THE WATERS THROUGH THE SHORT TERM. THE STRONGER FLOW...15-20 KNOTS OCCUR LATE WEDNESDAY NIGHT THROUGH THE DAY THURSDAY AS THE PIEDMONT TROUGH INTENSIFIES. FOR WEDNESDAY A RANGE OF 10-15 KNOTS SHOULD COVER IT. SEAS OF 2-4 FEET WILL CONTINUE WEDNESDAY WITH THE POSSIBILITY OF 3-5 FEET AND A SCEC HEADLINE FOR LATER THURSDAY. LONG TERM /FRIDAY THROUGH SUNDAY/... AS OF 2:30 PM TUESDAY...PERSISTENT SW FLOW WILL CONTINUE AROUND BERMUDA HIGH FRI THROUGH SUN. GRADIENT WILL REMAIN FAIRLY TIGHT BETWEEN PIEDMONT TROUGH INLAND AND HIGH PRESSURE OFF SHORE RESULTING IN SW WINDS UP IN THE 15 TO 20 KT RANGE. THIS WILL KEEP SEAS UP IN THE 3 TO 5 FT RANGE ACROSS MOST OF THE WATERS THROUGH THE PERIOD IN A SHORTER PERIOD WIND SWELL. SEA BREEZE WILL ALSO ADD TO THE WINDS EACH AFTERNOON PRODUCING CHOPPY SEAS NEAR SHORE. && .ILM WATCHES/WARNINGS/ADVISORIES... SC...NONE. NC...NONE. MARINE...NONE. && SYNOPSIS...SHK NEAR TERM...REK SHORT TERM...SHK LONG TERM...RGZ AVIATION...SGL
Hazardous weather outlook, Jun 21, 5:43 PM EDT, 4 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON NC 543 PM EDT TUE JUN 21 2011 NCZ105-106-222145- INLAND PENDER-COASTAL PENDER- 543 PM EDT TUE JUN 21 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA. .DAY ONE...TONIGHT. SMOKE WILL BE IN THE AIR TONIGHT...THICKEST IN THE VICINITY OF A LARGE FIRE BURNING IN THE HOLLY SHELTER GAME LAND. SIGNIFICANT VISIBILITY RESTRICTIONS ARE EXPECTED IN THE VICINITY OF THE FIRE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. HEAT INDEX VALUES WILL BE NEAR HEAT ADVISORY CRITERIA WEDNESDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ087-096-099-107>110-SCZ017-023-024-032-033-039-053>056-222145- ROBESON-BLADEN-COLUMBUS-INLAND NEW HANOVER-COASTAL NEW HANOVER- INLAND BRUNSWICK-COASTAL BRUNSWICK-MARLBORO-DARLINGTON-DILLON- FLORENCE-MARION-WILLIAMSBURG-INLAND HORRY-COASTAL HORRY- INLAND GEORGETOWN-COASTAL GEORGETOWN- 543 PM EDT TUE JUN 21 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA. .DAY ONE...TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. HEAT INDEX VALUES WILL BE NEAR HEAT ADVISORY CRITERIA WEDNESDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. AMZ250-252-254-256-222145- SURF CITY TO CAPE FEAR NC OUT 20 NM- CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 543 PM EDT TUE JUN 21 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. RJD
In the hours before
Special weather statement, Jun 21, 3:47 PM EDT, 5 hours 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
347 PM EDT TUE JUN 21 2011
SCZ033-053>055-212030-
MARION-INLAND GEORGETOWN-INLAND HORRY-COASTAL HORRY-
347 PM EDT TUE JUN 21 2011
...A STRONG THUNDERSTORM MOVING OVER SOUTHERN MARION COUNTY INTO
HORRY COUNTY...
AT 344 PM EDT...A STRONG THUNDERSTORM WAS...3 MILES WEST OF
DONGOLA...OR 12 MILES SOUTHWEST OF CONWAY...MOVING EAST AT 5 MPH.
THESE THUNDERSTORMS HAVE THE CAPABILITY OF PRODUCING SMALL
HAIL...GUSTY WINDS UP TO 40 MPH AND FREQUENT DANGEROUS LIGHTNING.
COMMUNITIES IN THE PATH OF THESE STORMS ARE CONWAY...RED HILL...
SOCASTEE...BUCKSPORT...BUCKSVILLE...DONGOLA...HICKORY GROVE AND PEE
DEE CROSSROADS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.
&&
STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS FOR FURTHER DETAILS OR
UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WEATHER.GOV/ILM.
LAT...LON 3366 7934 3378 7934 3378 7932 3380 7933
3381 7932 3382 7932 3383 7934 3384 7934
3388 7896 3361 7897
RGZSpecial weather statement, Jun 21, 3:55 PM EDT, 5 hours 50 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON NC 355 PM EDT TUE JUN 21 2011 NCZ099-109-212100- COLUMBUS-INLAND BRUNSWICK- 355 PM EDT TUE JUN 21 2011 ...A STRONG THUNDERSTORM OVER CRUSOE ISLAND... AT 354 PM EDT...A STRONG THUNDERSTORM WAS...2 MILES EAST OF OLD DOCK...OR 14 MILES SOUTHEAST OF WHITEVILLE...MOVING EAST AT 5 MPH. THIS THUNDERSTORM HAS THE CAPABILITY OF PRODUCING SMALL HAIL...GUSTY WINDS UP TO 40 MPH AND FREQUENT DANGEROUS LIGHTNING. THIS THUNDERSTORM WILL ALSO PRODUCE VERY HEAVY RAINFALL CAUSING PONDING OF WATER ON ROADWAYS. COMMUNITIES IN THE PATH OF THESE STORMS ARE ASH...BUGHILL...CRUSOE ISLAND...EXUM...FREELAND...HONEY ISLAND...MAKATOKA...OLD DOCK AND WACCAMAW. PRECAUTIONARY/PREPAREDNESS ACTIONS... THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS... SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS. && STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WEATHER.GOV/ILM. LAT...LON 3427 7832 3404 7834 3408 7867 3428 7866 RGZ
Special weather statement, Jun 21, 4:34 PM EDT, 5 hours 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
434 PM EDT TUE JUN 21 2011
NCZ096-105-212130-
BLADEN-INLAND PENDER-
434 PM EDT TUE JUN 21 2011
...STRONG THUNDERSTORMS OVER WESTERN PENDER COUNTY...
AT 431 PM EDT...STRONG THUNDERSTORMS WERE MOVING SLOWLY EAST BETWEEN
ROWAN NORTH TO JUST WEST OF PENERLEA. THE STRONGEST STORM WAS 2
MILES SOUTHEAST OF ROWAN...OR 18 MILES WEST OF BURGAW...MOVING EAST
AT 5 MPH.
THESE THUNDERSTORMS HAVE THE CAPABILITY OF PRODUCING SMALL
HAIL...GUSTY WINDS UP TO 40 MPH AND FREQUENT DANGEROUS LIGHTNING.
THESE THUNDERSTORMS WILL PRODUCE VERY HEAVY RAINFALL WHICH WILL
CAUSE PONDING OF WATER ON ROADWAYS.
COMMUNITIES IN THE PATH OF THESE STORMS ARE CURRIE...LONG CREEK...
MALPASS CORNER...MONTAGUE...PENDERLEA...POINT CASWELL...ROOKS...
ROWAN...THE BOROUGH...WARDS CORNER AND ATKINSON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.
&&
STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS FOR FURTHER DETAILS OR
UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WEATHER.GOV/ILM.
LAT...LON 3472 7799 3436 7802 3446 7831 3458 7827
3457 7825 3467 7817 3471 7812 3472 7812
3473 7811 3473 7805 3474 7802
RGZSpecial weather statement, Jun 21, 7:07 PM EDT, 2 hours 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON NC 707 PM EDT TUE JUN 21 2011 NCZ105-106-221300- INLAND PENDER-COASTAL PENDER- INCLUDING THE CITIES OF...BURGAW...SURF CITY...TOPSAIL BEACH 707 PM EDT TUE JUN 21 2011 ...A LARGE FIRE IN HOLLY SHELTER GAME LAND WILL CONTINUE TO PRODUCE HEAVY SMOKE THROUGH THE NIGHT... HEAVY SMOKE WILL BE IN THE AIR THROUGH WEDNESDAY MORNING...THICKEST IN THE VICINITY OF THE FIRE. AS A LOW LEVEL INVERSION FORMS THIS EVENING...SMOKE WILL BE TRAPPED NEAR THE GROUND. THIS SMOKE WILL SIGNIFICANTLY LOWER VISIBILITIES WITHIN A 10 MILE RADIUS OF THE FIRE. LATE TONIGHT...VISIBILITIES MAY DROP TO A QUARTER MILE OR LESS IN CLOSE PROXIMITY TO THE FIRE. A DENSE SMOKE ADVISORY MAY BE ISSUED LATER THIS EVENING FOR PENDER COUNTY. MAJOR ROADWAYS THAT ARE EXPECTED TO BE IMPACTED BY REDUCED VISIBILITIES TONIGHT AND WEDNESDAY MORNING INCLUDE HIGHWAY 17...FROM HAMPSTEAD TO SURF CITY AND EDGECOMB...HIGHWAY 53 NEAR MAPLE HILL...AND HIGHWAY 210 FROM HAMPSTEAD TOWARD ROCKY POINT. AN AIR QUALITY ALERT HAS BEEN ISSUED THROUGH WEDNESDAY AFTERNOON FOR VERY UNHEALTHY AIR QUALITY. RJD
Special weather statement, Jun 21, 9:18 PM EDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
918 PM EDT TUE JUN 21 2011
SCZ017-220145-
MARLBORO-
918 PM EDT TUE JUN 21 2011
...STRONG THUNDERSTORMS OVER MARLBORO COUNTY...
AT 917 PM EDT...STRONG THUNDERSTORMS WERE...4 MILES SOUTHEAST OF
CHAVISTOWN...OR 2 MILES WEST OF BENNETTSVILLE...MOVING NORTHEAST AT
15 MPH.
THESE THUNDERSTORMS HAVE THE CAPABILITY OF PRODUCING SMALL
HAIL...GUSTY WINDS UP TO 40 MPH AND FREQUENT DANGEROUS LIGHTNING.
VERY HEAVY RAINFALL IS ALSO LIKELY CAUSING STANDING WATER ON ROUTES
9 AND 38 NORTH OF BENNETTSVILLE.
COMMUNITIES IN THE PATH OF THESE STORMS ARE BENNETTSVILLE...
CHAVISTOWN...MCCOLL AND TATUM.
STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS FOR FURTHER DETAILS OR
UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WEATHER.GOV/ILM.
LAT...LON 3463 7946 3452 7976 3460 7981 3461 7980
3461 7979 3462 7978 3465 7982 3465 7983
3468 7986 3481 7967
MBBSpecial weather statement, Jun 21, 9:45 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
945 PM EDT TUE JUN 21 2011
NCZ087-220245-
ROBESON-
945 PM EDT TUE JUN 21 2011
...STRONG THUNDERSTORM WINDS REACHING INTO NORTHERN ROBESON COUNTY...
AT 943 PM EDT...A STRONG THUNDERSTORM WAS...3 MILES WEST OF
WAKULLA...OR 6 MILES NORTH OF RED SPRINGS...MOVING NORTHEAST AT 15
MPH.
ALTHOUGH THE STRONGEST PART OF THIS SEVERE THUNDERSTORM IS IN HOKE
COUNTY IT APPEARS THAT STRONG WIND GUSTS TO 40 MPH MAY BE
PROPAGATING TO THE SOUTH INTO EXTREME NORTHERN ROBESON COUNTY.
THIS GUST OF WIND IS ALSO EXPECTED TO DEVELOP SOME HEAVY RAINFALL
AND POSSIBLE STRONG TO SEVERE STORMS IN THE SAME REGION.
COMMUNITIES IN THE PATH OF THESE WINDS ARE RED SPRINGS...ALMA...
MAXTON...REX...SEVEN BRIDGES...SHANNON...WAKULLA...LUMBER BRIDGE...
PARKTON AND RENNERT.
STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS FOR FURTHER DETAILS OR
UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WEATHER.GOV/ILM.
LAT...LON 3492 7897 3489 7892 3485 7891 3461 7944
3463 7947 3477 7934 3482 7936 3484 7935
3484 7919 3496 7904
MBBThe office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 9:18 PM EDT | Special Weather Statement | ILM | Marlboro | 27 min |
| Jun 21, 11:18 PM EDT | Special Weather Statement | ILM | Marlboro | 27 min |
| Jun 21, 11:25 PM EDT | Severe Thunderstorm Warning | ILM | Marlboro | 33 min |
| Jun 21, 11:51 PM EDT | Areal Flood Advisory | ILM | Darlington, Marlboro | 114 min |
| Jun 22, 12:22 AM EDT | Special Weather Statement | ILM | Dillon | 68 min |
| Jun 22, 1:41 AM EDT | Special Weather Statement | ILM | Darlington, Florence | 79 min |
| Jun 22, 2:26 AM EDT | Special Weather Statement | ILM | Dillon, Florence | 49 min |
| Jun 22, 3:33 AM EDT | Heat Advisory | ILM | Florence, Georgetown, Horry, Marion, Williamsburg | 15 hr |
| Jun 22, 5:27 PM EDT | Special Weather Statement | ILM | Marlboro | 48 min |
| Jun 21, 9:30 PM EDT | Dense Smoke Advisory | ILM | Pender | 4 days |
| Jun 21, 10:48 PM EDT | Special Weather Statement | ILM | Bladen | 57 min |
| Jun 22, 1:05 AM EDT | Special Weather Statement | ILM | Bladen, Columbus, Robeson | 85 min |
| Jun 22, 5:38 PM EDT | Special Weather Statement | ILM | Bladen, Columbus | 67 min |
| Jun 22, 5:58 PM EDT | Severe Thunderstorm Warning | ILM | Bladen, Columbus | 43 min |
| Jun 22, 6:25 PM EDT | Severe Thunderstorm Warning | ILM | Bladen | 65 min |
| Jun 22, 6:57 PM EDT | Special Weather Statement | ILM | Bladen | 63 min |
| Jun 22, 7:22 PM EDT | Severe Thunderstorm Warning | ILM | Bladen, Columbus | 53 min |
Nearby
Special Weather Statements in North Carolina, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.